MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-GP
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the tracheal intubation fiberscope had a cracked lens.During inspection and evaluation, the image guide coil/snake tube coating peeling.There was no report of patient harm or user injury associated with this event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during incoming inspection and evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer¿s allegation was confirmed.In addition, the following non-reportable malfunctions were found during device evaluation: due to a pinhole on connecting tube, water tightness is lost, due to a pinhole on channel tube, water tightness is lost, adhesive on bending section cover has a crack and chip, connecting tube has a wrinkle, due to wear of angle wire, bending angle in up direction does not meet specification, light guide bundle is slipping down, light guide lens has a chip, control unit is sticky due to water leakage, up/down plate is sticky, image guide bundle has a stain, connecting tube has a dent, control unit is sticky due to water leakage, eyepiece has a scratch, and indication on light guide connector is unclear.The investigation is ongoing.A supplemental report will be submitted upon the investigation's completion or if the user facility provides any additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, it is likely that the defect was caused by stress of repeated use, external factors, or handling.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The event can prevented by following the instructions for use which state: "1.Visually inspect the control section for excessive scratching.2.Visually inspect the boot and the insertion tube near the boot for bends, twists or other irregularities.3.Visually inspect the surface of the insertion tube for dents, bulges, swelling, peeling or other irregularities.4.Carefully run your fingertips over the entire length of the insertion tube.Inspect for any protruding objects or other irregularities." olympus will continue to monitor field performance for this device.

Brand Name
TRACHEAL INTUBATION FIBERSCOPE
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16452082
Report Number9610595-2023-03379
Device Sequence Number14911597
Product Code EOQ
UDI-Device Identifier04953170061998
UDI-Public04953170061998
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-GP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown